Depression Community
been on antidepressants for years-smoked marijuana last night
About This Community:

Join others suffering from Depression. Turn to them for guidance and support. Ask a question, join a conversation, share experiences.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

been on antidepressants for years-smoked marijuana last night

im on ativan-0.5mg,procyclidine-2.5mg,zyprexa-5mg and paxil 10 mg for the last 5,6 years...i am 21,male...last night i smoked some marijuana for the second time in my life....its been 24 hours since i smoked....i need to take my medicines again...i got sober after 3 hours of smoking....its been almost 38 hours since i last took my medicine,i really need to take them again....what do i do?
Related Discussions
16 Comments Post a Comment
Blank
1406964 tn?1283207466
You need your usual meds so go ahead and take them and please don't worry.

Million of people smoke marijuana daily with no problems, but sadly it can cause difficulties for those with mental health problems.

Using once isn't going to have done you any harm, but perhaps in future you should just stick to the prescribed meds!

All the best to you.
Blank
Avatar m tn
Ive read that it stays in your system for a month....but i cant even live one day without my meds because ive been taking them for so long...so can i take them now?
Blank
1406964 tn?1283207466
Yes, I would go ahead and take them now and try not to worry about it.

Your meds are important and it's only really tiny amounts of THC that stay in your system for a month. It's only relevant if you need to have a drug test.
Blank
Avatar m tn
ok,ill take them on your advice...so i can continue taking my medicine on my normal schedule...because i dont intend to use marijuana again...
Blank
1406964 tn?1283207466
Good idea.

As I said, most people can cope with marijuana, but for folk who are on psych meds it sometimes causes problems. In your case, if was going to cause any problems you'd have known before now.

But best avoided in future.

All the best.
Blank
Avatar m tn
i can't from my one time experience...my heart was beating at 105-110 beats per minute for 3 hours,my mouth and lips were dry,i had to drink about 10 bottles of water,i thought i'd die...but things calmed down after 3 hours...i don't think ill ever do it again,maybe i was smoking some really hard stuff for the first time in my life....my friend said it happens to everybody in the start,i can drink with no side effects but these three hours were the worst in my life....
Blank
Avatar m tn
plus i was shivering with cold
Blank
1042487 tn?1275283499
What happened is caused by a decreased GABA (chief inhibitory neurotransmitter) induced by activation of the CB1 receptor due to the psychoactive substance THC you get by smoking or ingesting cannabis.

Low levels of GABA can be linked with anxiety with high levels have a relaxing effect. You mention you take Ativan, this is a benzodiazepine. Like most benzodiazepine, Ativan will work by increasing the level of GABA by affecting the GABAa receptor. This cause a the relaxing, hypnotic and sedative effects of benzodiazepines.

Chronic exposure to benzodiazepines will result into severe withdrawal symptoms if you don't take them as directed. The withdrawal symptoms are usually anxiety, muscle spasms, irritability and in rare case seizures. In no way you should stop taking the Ativan, it have a short half-life of about 10 hours so the withdrawal symptoms can appear really fast. By smoking weed you produced a decrease of GABA therefore producing anxiety symptoms like increased HR and probably high blood pressure. The way to counter this would have been to take the Ativan and cannabis at the same time.

You don't have to worry about the rest and please take your medications, there are no interactions apart from what I said above. The interaction I said is called a increase/decrease interaction.

M4
Blank
Avatar m tn
Thanks,so what you are saying is that i should take all my medications and then smoke marijuana...and this will not cause the severe near death symptoms in my opinion that i experienced
Blank
1042487 tn?1275283499
What I say is that you should not skip doses. I don't say you won't have a panic attack if you smoke when combined with the Ativan but the chances are less likely. THC is a drug like any other drug, some can't handle it while some others can. One drug does not fit all.

M4
Blank
Avatar m tn
hmm,alright got it,thanks for your help...
Blank
Avatar m tn
Human88: I had the same symptoms you mentioned (increased heart rate, dry mouth, etc) when I tried marijuana, and that was without being on any meds. I don't think one will really affect the other.

On a side note, though, I will never smoke it again either.
Blank
Avatar f tn
Weed gives me panic attacks really bad.
But it doesn't really have any interactions with any of your meds except ativan.

If you DO decide to smoke, don't change your regular course of prescribed meds
the weed might make the ativan a little less effective but skipping a dose reduces its efficacy to zero. I reccomend not smoking, I used to do it all the time then it started giving me panic attacks. Now I stick to prescribed meds.
Blank
242912 tn?1402547092
Interesting info on the decrease in GABA, M4.  
Blank
Avatar m tn
its been like 4 days and despite taking my regular medicines im still panicky and anxious all the time,i was feeling so great before smoking marijuana...its like all my fears have come back again for whom ive taking the medicines over these years,im not really depressed but very nervous and anxious,i get scared very quickly and i panic very easily too...i want to get back to normal..please advice,my university is starting soon,i won't be able to study like this:(
Blank
Avatar f tn
The marijuana didn't do any long term damage. You've learned your lesson not to smoke it and after a couple days you should be feeling back to normal. I think at this point it might just be that you are anxious about falling back into anxiety. In my experience if I overthink my level of happiness I am doomed to be unhappy, but if I just immerse myself in daily activities and friends and such I will forget all about it and move on with things.

It sounds like you have yourself convinced that the weed got you all messed up and anxious. I would try to avoid comparing how you felt before and after smoking weed, because if you obsess about it, it will be easy to convince yourself that you feel bad. Just be confident that the weed didn't do anything to your physical, emotional, or mental health in the long term and that you'll be fine in a week or so by the time university starts.

Just my advice, but I had a similar experience when I started to have anxiety. I smoked weed and had a panic attack and was afraid I would never be the same again. Well I'm back to normal and the only thing worrying about the weed did was exacerbate the anxiety that was the problem in the first place.

Good luck in your classes.
Blank
Post a Comment
To
Recent Activity
Avatar universal
Blank
mymedsyourmeds joined this community
Welcome them!
3 hrs ago
2020005 tn?1464196836
Blank
KTowne commented on KTowne's status
16 hrs ago
982214 tn?1471458381
Blank
krichar commented on photo
Aug 23
Blank
Mood Tracker
Track your mood over time
Start Tracking Now
Top Mood Disorders Answerers
Avatar universal
Blank
Arlington, VA
1551327 tn?1414146344
Blank
Tompkinsville, KY
1415482 tn?1459706314
Blank
Kingston, Jamaica
Depression Community Resources